MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-MF-035
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 09/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 35mm amplatzer cribriform occluder was implanted.The sizing of the device was determined via echo.Stability check was performed and no leak was observed.There were no reported difficulties during implant.One hour post-implant, the occluder completely dislodged from the implant site and embolized to the pulmonary artery.It is suspected that intra-cardiac imaging did not support fully ensuring the occluder was fully implanted.The patient did not experience a rhythm change during procedure, but did experience arrythmia 1.5 hours post-implant.The occluder was snared percutaneously with an 18f snare and removed.A new 30mm amplatzer pfo occluder was successfully implanted.The patient was reported to be in stable condition.Of note, a 25mm amplatzer cribriform occluder was mis-sized prior to the 35mm cribriform.There are no allegations of malfunction with the 25mm cribriform.
 
Additional Manufacturer Narrative
An event of migration or expulsion of device (device migration) and explant was reported.The device was returned to abbott for investigation and the device met dimensional specifications when analyzed.It was suspected that intra-cardiac imaging did not support fully ensuring the occluder was fully implanted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The echo imaging provided showed the implant in position and then later no implant present.It appears that the implant was in a reasonable position prior to release.Based on the available information, the cause of the reported event appears to be related to procedural condition and patient conditions.The reported unexpected medical intervention was a result of case-specific circumstances as a device was snared and removed.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20463383
Report Number2135147-2024-05102
Device Sequence Number15402035
Product Code MLV
UDI-Device Identifier00811806010311
UDI-Public(01)00811806010311(17)270228(10)8411834
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ASD-MF-035
Device Lot Number8411834
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer02/04/2025
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight80 KG